Medical Necessity of 20610
A 72-year-old patient comes in for a routine follow-up visit for osteoarthritis. The patient reports that her right knee has been more swollen and stiff in the past three weeks. The patient is on celecoxib and ranitidine. The patient had an intraarticular injection of her knee five months ago, with marked improvement in her knee pain and swelling. The patient also mentioned that she has been having abdominal pain and nausea after she takes the celecoxib. She has never experienced this before.
Explore This IssueJanuary 2011
Also By This Author
On examination, the patient was alert and oriented. Her vital signs were normal. Her height was 5’7”, her weight was 140 lbs., and her body mass index was 21.9. Her head, eyes, ear, nose, and throat exam was normal. There was no lymphadenopathy. The lungs were clear, and her heart had a regular rate and rhythm, with no murmurs or friction rubs. She had good peripheral pulses. Her abdomen was soft, nontender, with no mass or hepatosplenomegaly. The patient’s physical examination was remarkable for a large effusion of the right knee.
The physician explains therapeutic options to the patient, including risks and benefits, and performs an aspiration and injection of the right knee. The patient was injected with 48 mg of Synvisc-One.* The patient has been taken off the celecoxib. A new prescription for the pain is prescribed, and the patient was given discharge instructions on postarthrocentesis care and follow-up. The patient has TrailBlazer Health Enterprises as her Medicare insurance.
How would you code this scenario?